MAUDE Adverse Event Report: VENTLAB LLC VENTLAB; AIRFLOW ADULT RESUSCITATOR WITH INTEGRATED MANOMETER, B/V FILTER, BAG RESERVOIR,

VENTLAB LLC VENTLAB; AIRFLOW ADULT RESUSCITATOR WITH INTEGRATED MANOMETER, B/V FILTER, BAG RESERVOIR,
Model Number AF5140MBP
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 04/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient was desaturated and was not receiving proper ventilation.
 
Event or Problem Description
The valve attached to the bvm was not functioning.The doctor was in the process of intubating this patient.The respiratory therapist was trying to bag the patient prior to the doctor placing the tube.The doctor was having some difficulty with the initial tube size.He opted to select a different size.At this time we noticed the patient's oxygen saturation started to drop.The respiratory therapist seemed to be having trouble getting a good seal with the bag valve mask.At this time patient care tech assisted in bagging while the respiratory therapist held a good ce clamp.The tech noticed the bag seemed to be a little easy to squeeze and we did not observe any chest rise while bagging.The patient's oxygen saturation continued to drop.The doctor then finished the intubation.The tech got another bag-valve-mask (bvm) from the omnicell.The patient's oxygen saturation immediately came up into the upper 90s.After completing the intubation staff checked the previous bvm.It appears the valve attached to the bvm was not functioning.It appeared the air coming through the bag entered the valve and came out between the valve and the bag instead of the exiting through the valve into the patient.Staff had saved the bag and turned it over to ed leadership for evaluation.
 
Additional Manufacturer Narrative
The patient was desaturated and was not receiving proper ventilation.Summary: product was not returned and leak location could not be communicated from the customer.Potential root causes have been shared with the customer.Further investigation cannot be completed without returned devices.Ra: (b)(4) identifies risk id # (b)(4) with severity of 6 for leak to squeeze bag causing a decreased delivery of oxygen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The patient was desaturated and was not receiving proper ventilation.Summary: product was not returned and leak location could not be communicated from the customer.Potential root causes have been shared with the customer.Further investigation cannot be completed without returned devices.Ra: rma-20020 identifies risk id #r23 with severity of 6 for leak to squeeze bag causing a decreased delivery of oxygen.
 
Event or Problem Description

Brand Name
VENTLAB
Common Device Name
AIRFLOW ADULT RESUSCITATOR WITH INTEGRATED MANOMETER, B/V FILTER, BAG RESERVOIR,
Manufacturer (Section D)
VENTLAB LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer (Section G)
SUNMED AP, LTD.
6-9 zhufeng rd., qiannan indus
qianwu town, doumen district
zhuhai guangdong, china MI 51917 0
CH   519170
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key17195277
Report Number1314417-2023-00017
Device Sequence Number7299538
Product Code BTM
UDI-Device Identifier10889483074725
UDI-Public(01)10889483074725(10)397480
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF5140MBP
Device Catalogue NumberN/A
Device Lot Number397480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer05/25/2023
05/25/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/27/2023
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale